Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Conception after Tuberculosis

04/20/2006

Question:

My case is Infertility since last 8 Years.

Last Year in July 2005 I was operated for T.O. Mass abssess and my left fallopian tube and ovary were removed. After test I was diagnosed Tuberculosis and was on medicines Remactazid , PZA, Micobutol since last 9 months. This month I have completed the course of 9 months. Now I want to conceive.

What are my chances of conception?

Does the medication affect the chances of conception?

Please do advise if possible.

Answer:

While relatively rare, tuberculosis of the female genital tract, particularly of the fallopian tubes, has long been described as a cause of infertility. It sounds as if you have had an appropriate course of therapy to prevent tuberculous disease elsewhere after your surgery. The antituberculous medications you took should not interfere with conception. Unfortunately, many women whose genital tuberculosis is discovered and treated during evaluation for infertility continue to have difficulty becoming pregnant. Best of luck to you.

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

Lisa A Haglund, MD Lisa A Haglund, MD
Associate Professor of Clinical Medicine
College of Medicine
University of Cincinnati